Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 31, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 8, 2008, 3:42 AM MDT for 32 counties in North Dakota. It took effect at Oct 8, 2008, 11:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2008, 3:42 AM MDT (09:42 UTC)
- In effect from
- Oct 8, 2008, 11:00 AM MDT
- Expired
- Oct 8, 2008, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3631 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 080942 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 442 AM CDT WED OCT 8 2008 ...WIND ADVISORY THIS AFTERNOON FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA AND FREEZING TEMPERATURES ARE EXPECTED TONIGHT... .A STRONG LOW PRESSURE SYSTEM OVER SASKATCHEWAN THIS MORNING WILL MOVE EAST INTO ONTARIO TONIGHT. A COLD FRONT EXTENDED FROM THE LOW ACROSS EASTERN NORTH DAKOTA THIS MORNING. WEST TO NORTHWEST WINDS BEHIND THIS FRONT WILL INCREASE TO 30 TO 35 MPH ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS...SHOULD DRIVE WITH EXTRA CAUTION TODAY. THE WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH THIS EVENING AND TO 5 TO 15 MPH AFTER MIDNIGHT. ALONG WITH THE STRONG WINDS...COOLER AND DRIER AIR WILL PUSH INTO THE STATE TODAY AND TONIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S OVER WESTERN AND CENTRAL NORTH DAKOTA...AND THUS THE FREEZE WARNING HAS BEEN EXPANDED TO INCLUDE ALL OF WESTERN AND CENTRAL NORTH DAKOTA. THOSE STILL WISHING TO PROTECT SENSITIVE PLANTS SHOULD TAKE PRECAUTIONS FOR SEVERAL HOURS OF SUBFREEZING TEMPERATURES. FREEZING OR NEAR FREEZING NIGHTTIME TEMPERATURES ARE EXPECTED THURSDAY NIGHT THROUGH THE MIDDLE OF NEXT AS WELL. NDZ001-009-017>022-031>037-040>048-050-051-081745- /O.UPG.KBIS.FZ.A.0002.081009T0700Z-081009T1400Z/ /O.NEW.KBIS.FZ.W.0004.081009T0700Z-081009T1400Z/ /O.NEW.KBIS.WI.Y.0031.081008T1700Z-081009T0000Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 442 AM CDT WED OCT 8 2008 /342 AM MDT WED OCT 8 2008/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE FREEZE WATCH IS NO LONGER IN EFFECT. EXPECT WEST TO NORTHWEST WINDS TO INCREASE TO 30 TO 35 MPH THIS AFTERNOON...DECREASING DURING THE EVENING. THEN FREEZING TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE FORECAST FOR TONIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ002>005-010>013-023-025-081745- /O.NEW.KBIS.FZ.W.0004.081009T0700Z-081009T1400Z/ /O.NEW.KBIS.WI.Y.0031.081008T1700Z-081009T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- WELLS-FOSTER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...HARVEY...CARRINGTON 442 AM CDT WED OCT 8 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. EXPECT WEST TO NORTHWEST WINDS TO INCREASE TO 30 TO 35 MPH THIS AFTERNOON...DECREASING DURING THE EVENING. THEN FREEZING TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE FORECAST FOR TONIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JV
3 follow-up statements
000 WWUS73 KBIS 081631 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1131 AM CDT WED OCT 8 2008 ...WIND ADVISORY THIS AFTERNOON FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA AND FREEZING TEMPERATURES ARE EXPECTED TONIGHT... .A STRONG LOW PRESSURE SYSTEM OVER SASKATCHEWAN WILL MOVE EAST INTO ONTARIO TONIGHT. THIS WILL BRING WEST TO NORTHWEST WINDS OF 30 TO 35 MPH ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS...SHOULD DRIVE WITH EXTRA CAUTION TODAY. THE WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH THIS EVENING AND TO 5 TO 15 MPH AFTER MIDNIGHT. ALONG WITH THE STRONG WINDS...COOLER AND DRIER AIR WILL PUSH INTO THE STATE TONIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S OVER WESTERN AND CENTRAL NORTH DAKOTA ...AND A FREEZE WARNING CONTINUES FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA. THOSE STILL WISHING TO PROTECT SENSITIVE PLANTS SHOULD TAKE PRECAUTIONS FOR SEVERAL HOURS OF SUBFREEZING TEMPERATURES. FREEZING OR NEAR FREEZING NIGHTTIME TEMPERATURES ARE EXPECTED THURSDAY NIGHT AS WELL. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090045- /O.CON.KBIS.FZ.W.0004.081009T0700Z-081009T1400Z/ /O.CON.KBIS.WI.Y.0031.081008T1700Z-081009T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1131 AM CDT WED OCT 8 2008 /1031 AM MDT WED OCT 8 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. EXPECT WEST TO NORTHWEST WINDS 30 TO 35 MPH THIS AFTERNOON ...DECREASING DURING THE EVENING. THEN FREEZING TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE FORECAST FOR TONIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WA
000 WWUS73 KBIS 082036 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 336 PM CDT WED OCT 8 2008 ...WIND ADVISORY THROUGH THIS EARLY EVENING FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA AND FREEZING TEMPERATURES ARE EXPECTED TONIGHT... .A STRONG LOW PRESSURE SYSTEM OVER MANITOBA WILL MOVE EAST INTO ONTARIO TONIGHT. THIS WILL KEEP NORTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS... SHOULD DRIVE WITH EXTRA CAUTION. THE WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH THIS EVENING AND TO 5 TO 15 MPH AFTER MIDNIGHT. ALONG WITH THE STRONG WINDS...COOLER AND DRIER AIR WILL PUSH INTO THE STATE TONIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S OVER WESTERN AND CENTRAL NORTH DAKOTA ... AND A FREEZE WARNING CONTINUES FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA. THOSE STILL WISHING TO PROTECT SENSITIVE PLANTS SHOULD TAKE PRECAUTIONS FOR SEVERAL HOURS OF SUBFREEZING TEMPERATURES. FREEZING OR NEAR FREEZING NIGHTTIME TEMPERATURES ARE EXPECTED THURSDAY NIGHT AS WELL. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090445- /O.CON.KBIS.FZ.W.0004.081009T0700Z-081009T1400Z/ /O.CON.KBIS.WI.Y.0031.000000T0000Z-081009T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 336 PM CDT WED OCT 8 2008 /236 PM MDT WED OCT 8 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. EXPECT WEST TO NORTHWEST WINDS 30 MPH GUSTING TO 45 MPH LATE THIS AFTERNOON AND EARLY EVENING...DECREASING AROUND SUNSET. THEN FREEZING TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE FORECAST FOR TONIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WA
000 WWUS73 KBIS 090017 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 717 PM CDT WED OCT 8 2008 ...FREEZE WARNING IN EFFECT TONIGHT FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA... ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... .WINDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA. THE STRONGEST WINDS ARE FORECAST TO REMAIN OVER NORTH CENTRAL NORTH DAKOTA...WHERE NORTHWESTERLY WINDS FROM 20 TO 30 MPH ARE FORECAST TO DECREASE TO 10 TO 20 MPH AFTER MIDNIGHT. ELSEWHERE...EXPECT WINDS TO DECREASE DRASTICALLY BY 8 OR 9 PM CDT. ADDITIONALLY...COOLER AND DRIER AIR HAS SPREAD ACROSS NORTH DAKOTA. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S OVER WESTERN AND CENTRAL NORTH DAKOTA...AND A FREEZE WARNING CONTINUES FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA. THOSE STILL WISHING TO PROTECT SENSITIVE PLANTS SHOULD TAKE PRECAUTIONS FOR SEVERAL HOURS OF SUBFREEZING TEMPERATURES. FREEZING OR NEAR FREEZING NIGHTTIME TEMPERATURES ARE EXPECTED THURSDAY NIGHT AS WELL. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090830- /O.EXP.KBIS.WI.Y.0031.000000T0000Z-081009T0000Z/ /O.CON.KBIS.FZ.W.0004.081009T0700Z-081009T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 717 PM CDT WED OCT 8 2008 /617 PM MDT WED OCT 8 2008/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. WINDS HAVE DECREASED AND ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. COLD HIGH PRESSURE AND CLEAR SKIES SHOULD ALLOW TEMPERATURES TO DROP BELOW 32F FOR SEVERAL HOURS TONIGHT AND THURSDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ SCHECK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 8, 3:04 AM MDT, 38 minutes earlier.
Area forecast discussion, Oct 8, 3:04 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 404 AM CDT WED OCT 8 2008 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... CURRENTLY AN INTENSE SURFACE LOW PRESSURE SYSTEM WAS CENTERED OVER CENTRAL SASKATCHEWAN WITH A TRAILING COLD FRONT EXTENDING FROM THE LOW TO NEAR DEVILS LAKE AND JAMESTOWN. LINGERING LIGHT SHOWERS WERE DETECTED ALONG THIS FRONT WITH VERY LIGHT SHOWERS ALONG THE SOUTH DAKOTA BORDER NEAR HETTINGER. THE LOW IS PROGGED TO MOVE EASTWARD INTO ONTARIO TONIGHT. A TIGHT PRESSURE GRADIENT AROUND THE LOW WITH 40-45 KNOT H850 WINDS OVER NORTH DAKOTA AND AN UPPER LEVEL JET MAX WITH SPEEDS OF UP TO 140 KNOTS WILL BRING A VERY WINDY DAY TO THE STATE. WILL ISSUE A WIND ADVISORY FOR THIS AFTERNOON TO EARLY EVENING. DEWPOINT TEMPERATURES WILL DROP INTO THE 20S TODAY AND TONIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA AS DRY AIR ADVECTS INTO THE AREA. CLEAR SKIES AND DECREASING WINDS WILL ALLOW ENOUGH RADIATIONAL COOLING TO WARRANT A FREEZE WARNING. EXPECTING LOW TEMPERATURES TONIGHT IN THE UPPER 20S OVER SOUTHWESTERN NORTH DAKOTA...AND 30 TO 33 DEGREES OVER THE REST OF THE FORECAST AREA. HAVE UPGRADED FREEZE WATCH TO A WARNING AND EXPANDED IT TO INCLUDE ENTIRE FORECAST AREA. ATTENTION THEN TURNS TO DEVELOPING STORM SYSTEM THAT WILL AFFECT THE STATE THURSDAY THROUGH MONDAY. A LONGWAVE TROUGH MOVING INTO WESTERN NORTH AMERICA TONIGHT WILL DEEPEN AND BEGIN SENDING UPPER LEVEL ENERGY UPSTREAM TO THE NORTHERN PLAINS ON THURSDAY. A SURFACE LOW WILL DEVELOP IN RESPONSE TO THIS SYSTEM AND BRING MOISTURE NORTHWARD THROUGH THE PLAINS AND BY THURSDAY AFTERNOON RAIN SHOWERS ARE FORECAST TO HAVE DEVELOPED AND MOVE INTO SOUTHERN NORTH DAKOTA. AS THE SURFACE LOW DEEPENS OVER THE CENTRAL PLAINS THURSDAY NIGHT...NORTHEASTERLY WINDS WILL DEVELOP OVER NORTH DAKOTA AND BRING COLD AIR FROM CANADA TO THE WESTERN PLAINS. THE COLD AIR ADVECTION CONTINUES ON FRIDAY AND FRIDAY NIGHT AS THE SURFACE LOW REMAINS IN THE CENTRAL PLAINS AND AN INVERTED TROUGH DEVELOPS...EXTENDING FROM THE LOW AROUND COLORADO/NEBRASKA TO MINNESOTA. THUS NORTH DAKOTA IS ON THE COLD SIDE OF THE SYSTEM AND RAIN AND SNOW SHOWERS WILL BEGIN LATE THURSDAY NIGHT AND CONTINUE BEYOND FRIDAY NIGHT (END OF THE SHORT TERM FORECAST). THE LATEST MODELS INDICATE ACCUMULATING SNOW FOR SOUTHWESTERN NORTH DAKOTA...WITH 1 TO 3 INCHES POSSIBLE LATE THURSDAY NIGHT AND ANOTHER 1 TO 3 INCHES POSSIBLE OVER SOME AREAS OF THE SOUTHWEST IN THE FRIDAY/FRIDAY NIGHT 24 HOUR PERIOD. THIS ALL DEPENDS OF COURSE ON HOW QUICKLY THE COLD AIR INTRUDES INTO NORTH DAKOTA AND THE PLACEMENT OF THE OVERRUNNING PRECIPITATION THAT OCCURS NORTH OF THE SURFACE LOW/TROUGH. WILL HIGHLIGHT THIS SCENARIO IN THE HAZARDOUS WEATHER OUTLOOK. .LONG TERM...SATURDAY THROUGH WEDNESDAY... THE GFS AND EC CONTINUE TO MARCH IN STEP ... FORECASTING THE LARGE UPPER LOW OVER THE ROCKIES TO EJECT NORTHEAST OVER THE NORTHERN PLAINS MONDAY. THIS WILL BRING A VERY GOOD CHANCE OF PRECIPITATION SATURDAY AND SUNDAY. BY MONDAY DRIER AIR WILL FOLLOW IN THE WAKE OF THE LOW...BUT IT IS TOO EARLY TO REMOVE PRECIPITATION FROM THE FORECAST FOR MONDAY. H8 TEMPERATURES AND 1000/500 MB THICKNESS SUGGEST THAT OUR WESTERN ZONES WILL SEE A RAIN SNOW MIX AT FIRST AND JUST SNOW TOWARD THE END THE SYSTEM SUNDAY NIGHT. IT IS TOO SOON TO SPECULATE ON SNOW AMOUNTS. && .AVIATION...GUSTY SURFACE WINDS BEHIND THE SEPARTING COLD FRONT WILL BE THE MAIN AVIATION HAZARD TODAY. && .FIRE WEATHER... ALONG WITH STRONG WINDS OF 30 TO 35 MPH TODAY...DRY AIR WITH DEWPOINTS IN THE 20S ADVECTING INTO WESTERN AND CENTRAL NORTH DAKOTA WILL BRING AFTERNOON RELATIVE HUMIDITIES TO 20 TO NEAR 30 PERCENT OVER MUCH OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA. WILL EXPAND RED FLAG WARNING EASTWARD INTO CENTRAL NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001-009>011-017>022-031>035- 040>046. FREEZE WARNING FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050- 051. WIND ADVISORY FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-031>037- 040>048-050-051. && JV/RSL
Hazardous weather outlook, Oct 7, 4:48 AM MDT, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 548 AM CDT TUE OCT 7 2008 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-081100- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 548 AM CDT TUE OCT 7 2008 /448 AM MDT TUE OCT 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FREEZING TEMPERATURES LIKELY WITH WIDESPREAD FROST WEDNESDAY NIGHT. THERE IS A RAIN/SNOW MIX POSSIBLE FRIDAY THROUGH MONDAY AS A POTENTIAL STORM SYSTEM IS FORECAST TO DEVELOP OVER THE ROCKIES AND MOVE INTO THE PLAINS. STAY TUNED FOR LATER FORECASTS REGARDING THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-009-017-018-031>033-040-041-043-044-081100- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 548 AM CDT TUE OCT 7 2008 /448 AM MDT TUE OCT 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING FOR WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT. FREEZING TEMPERATURES LIKELY WITH WIDESPREAD FROST WEDNESDAY NIGHT. THERE IS A RAIN/SNOW MIX POSSIBLE FRIDAY THROUGH MONDAY AS A POTENTIAL STORM SYSTEM IS FORECAST TO DEVELOP OVER THE ROCKIES AND MOVE INTO THE PLAINS. STAY TUNED FOR LATER FORECASTS REGARDING THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:42 AM MDT | Freeze Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 28 hr |
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.